This is best discussed with your dr, as he/she has reasons for putting you on the meds you're on.
If your pain is worse than before then you need to figure out why.
has the pain actually gotten worse? or has the newer meds not been as effective as the previous ones? or is there a tolerance issue?
given your liver problems i'd not feel comfortable making any recommendations other than 'see your dr'.
hope you can get to the bottom of it.
If your Liver Enzymes are high then you definitely do NOT want to add Percocet, Norco or Roxanol to the mix. These drugs have Tylenol in them and this will only harm you further. You need a pain reliever without the Tylenol such as Oxycodone, Oxycontin, Morphine or Methadone. Other than the Oxycodone, the other medication that I have mentioned are what is called the " Big Dog" pain relievers. These drugs must be really thought out as they are hard to come off of in the event that you do not need them anymore.
Nick was correct in saying that the Doctor must try and figure out the problem and try to fix it. You do not want to live a life on these medications...believe me.
It is hard for a Physician to treat you when your Liver is at stake.
Most Physicians are not comfortable prescribing the "Big Dog" medications so you may end up going to a Pain Management Specialist. I am not familiar with them as I live in a State where our regular Docs do the prescribing.
I hope this information was helpful. I wish I had more.
Please take care and good luck in finding a medication that works for you.
I am sorry that you are hospitalized. Elevated liver enzymes should be taken seriously and it appears that your physician is doing just that.
I'm a bit confused by the medications you listed. Loritab and Vicodin are the same. They are hydrocodone with acetaminophen (tylenol). They are available in the same strengths. So the change does not make sense to me.
If your liver enzymes are elevated there are a number of medications that must be avoided, one of the being acetaminophen. This is a question that only your physician can respond to any medical certainty.
Sorry I can't be of more help. Have a discussion with your physician regarding your pain and future medication regime. Be open and honest and don't be afraid to ask questions.
Best of luck,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.